MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE DMI; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE DMI; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.32.10.1158
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12 july 2019: lot 1553082: (b)(4) items manufactured and released on 30 june 2016.No anomalies found related to the issue.To date, no similar event on the same lot has been registered, one other breakage has been experienced on the same lot in a different instrument part.Preliminary investigation performed by r&d project manager: from the received image, it is possible to note the breakage of a component of the impaction plate: the component is the central threaded pivot that moves the mechanism.The breakage of the head from the body is probably due to non-axial hits during the impaction or a possible damage that has worsened over time, but from the received information is it not possible to determine with certainty the root cause of the event.Visual inspection performed by r&d project manager: from the received piece, we confirm what written in the preliminary investigation: the breakage of the head from the body is probably due to non-axial hits during the impaction or a possible damage that has worsened over time, but from the received information is it not possible to determine with certainty the root cause of the event.
 
Event or Problem Description
During the primary hip surgery it was observed that the mpact dm impactor would not latch.It was observed that there was a broken piece inside the plate.Once this broken piece was removed, the scrub tech was able to latch the impactor.

Brand Name
MPACT IMPACTION PLATE DMI
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8840201
Report Number3005180920-2019-00627
Device Sequence Number289845
Product Code LXH
UDI-Device Identifier07630040753708
UDI-Public07630040753708
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.32.10.1158
Device Lot Number1553082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;